MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400506X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when trying to inflate the powerflex pro 5mm 6cm balloon, the balloon burst.The balloon was noted to have ruptured while in the vessel the device was removed intact from the patient.There was no reported injury to the patient.The product was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The device was prepped per the ifu and was done normally.The device was able to maintain negative pressure.The inflation device was filled with a 50/50 contrast/saline ratio.That same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend.The device was never kinked while being used.The device was discarded.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, when trying to inflate the powerflex pro 5mm 6cm balloon, the balloon burst.The balloon was noted to have ruptured while in the vessel.The device was removed intact from the patient.There was no reported injury to the patient.The product was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The device was prepped per the ifu and was done normally.The device was able to maintain negative pressure.The inflation device was filled with a 50/50 contrast/saline ratio.That same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The device was never in an acute bend.The device was never kinked while being used.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82222603 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, when trying to inflate the powerflex pro 5mm 6cm balloon, the balloon burst.The balloon was noted to have ruptured while in the vessel.The device was removed intact from the patient.There was no reported injury to the patient.The product was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The device was prepped per the ifu and was done normally.The device was able to maintain negative pressure.The inflation device was filled with a 50/50 contrast/saline ratio.That same inflation device was used successfully with other devices during the case.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The device was never in an acute bend.The device was never kinked while being used.The device was discarded.

Brand Name
POWERFLEXPRO 5MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15215239
Report Number9616099-2022-05899
Device Sequence Number20089037
Product Code LIT
UDI-Device Identifier20705032059357
UDI-Public(01)20705032059357(17)240430(10)82222603
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number4400506X
Device Catalogue Number4400506X
Device Lot Number82222603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date09/01/2022
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OMNIPAQUE.
Patient SexUnknown